Similarity solutions for non-Newtonian power-law fluid flow

D. M. Wei, S. Al-Ashhab

Research output: Contribution to journalArticle

9 Citations (Scopus)


The problem of the boundary layer flow of power law non-Newtonian fluids with a novel boundary condition is studied. The existence and uniqueness of the solutions are examined, which are found to depend on the curvature of the solutions for different values of the power law index n. It is established with the aid of the Picard-Lindelöf theorem that the nonlinear boundary value problem has a unique solution in the global domain for all values of the power law index n but with certain conditions on the curvature of the solutions. This is done after a suitable transformation of the dependent and independent variables. For 0 < n ⩽ 1, the solution has a positive curvature, while for n > 1, the solution has a negative or zero curvature on some part of the global domain. Some solutions are presented graphically to illustrate the results and the behaviors of the solutions.

Original languageEnglish
Pages (from-to)1155-1166
Number of pages12
JournalApplied Mathematics and Mechanics (English Edition)
Issue number9
Publication statusPublished - Jan 1 2014



  • boundary layer flow
  • existence
  • non-linear boundary value problem
  • power law fluid
  • uniqueness

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Applied Mathematics

Cite this